Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 33, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 6, 1994, 9:11 PM CDT for Custer County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 6, 1994, 9:11 PM CDT (02:11 UTC)
- Expired
- Jun 6, 1994, 9:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:29 PM CDT | Tornado F1 | Foss -, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2476 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 070212
TOROKC
OKC039-070245-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
911 PM CDT MON JUN 06 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 945 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
WESTERN CUSTER
INCLUDING THE FOLLOWING LOCATIONS
ARAPAHO...BUTLER...CLINTON...FOSS RESEVIOR AND STAFFORD
AT 911 PM CDT RADAR INDICATED A DEVELOPING TORNADO 3 MILES
SOUTHEAST OF FOSS RESEVIOR. THE TORNADO WAS DRIFTING SLOWLY SOUTHWARD.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR NORTHWESTERN OKLAHOMA
UNTIL 1100PM CDT AND A TORNADO WATCH REMAINS IN EFFECT FOR
NORTHWESTERN OKLAHOMA UNTIL 100AM CDT.
LAT...LON 3549 9895 3549 9929 3574 9931 3575 9894What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 6, 4:08 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 4:08 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 331 PM CDT MON JUN 6 1994 CNVCTN FIRG ALG DRYLN IN W TX AND EXPC WL SPRD AS FAR E AS WRN ZNS THIS EVE BFR DCRG/DSIPTG BFR REACHG CNTRL SECS. CD BE REPEAT AGAIN FOR TUE AFTN AND EVE FOR DRYLN CNVCTN IF CAP DOEST INCR. EXPC DRYLN WL BE A LTL FRTHR E AND WD ALW CNVCTN TO PSBLY REACH CNTRL SECS TUE NGT BFT DCRG. LTL UPR DYNMICS WL BE AVBL THIS AREA TO AID CNVCTN AS STG UPR LO TO PUSH SLOLY EWD ACRS CNTRL/NRN PLNS. SFC RDG BLDG BHD UPR SYS WL SUPRT CDFNT TO PUSH SEWD INTO NW OK LT WED AND THRU ALL BUT EXTRM SE ON THU. FNT TO CONT TO SAG SEWD AND SHD BE S OF AREA BY SAT. FCSTID=06 HBR 70 95 70 97 / 20 20 30 30 OKC 70 90 71 93 / 10 10 20 30 SPS 72 95 72 98 / 10 10 10 20 GAG 68 95 65 93 / 20 20 30 40 PNC 70 92 71 94 / 10 10 20 40 DUA 70 91 71 94 / 10 10 10 10 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, Jun 6, 7:15 PM CDT, 1 hour 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
715 PM CDT MON JUN 6 1994
TIME COUNTY EVENT/LOCATION
...DELAYED FROM THE EVENING OF THE 5TH AND THE EARLY MORNING OF THE
6TH...
830 PM /5TH ALFALFA QUARTER SIZE HAIL 4.5 MILES NORTH AND
6.5 MILES WEST OF BURLINGTON.
900 PM /5TH WOODWARD DIME SIZE HAIL 11 MILES NORTH OF
MOORELAND.
920 PM /5TH ALFALFA DIME SIZE HAIL 5 MILES NORTH 7 MILES
EAST OF AMORITA.
1000 PM /5TH GRANT STRONG WINDS BLEW DOWN 3 INCH DIAMETER
TREE LIMBS 3 MILES EAST OF RENFROW.
100 AM /6TH OKLAHOMA LIGHTING STARTED A WAREHOUSE FIRE ON
NORTH SANTE FE IN OKLAHOMA CITY.
DAMAGE WAS MINOR.
110 AM /6TH GARFIELD LIGHTNING STARTED AN OIL TANK BATTERY
FIRE NEAR ENID.
*********************************************************************
709 PM /6TH CUSTER 2 INCH DIAMETER HAIL 4 MILES NORTHWEST
t OF WEATHERFORD.
MTE/FABLocal storm report, Jun 6, 7:15 PM CDT, 1 hour 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
715 PM CDT MON JUN 6 1994
TIME COUNTY EVENT/LOCATION
...DELAYED FROM THE EVENING OF THE 5TH AND THE EARLY MORNING OF THE
6TH...
830 PM /5TH ALFALFA QUARTER SIZE HAIL 4.5 MILES NORTH AND
6.5 MILES WEST OF BURLINGTON.
900 PM /5TH WOODWARD DIME SIZE HAIL 11 MILES NORTH OF
MOORELAND.
920 PM /5TH ALFALFA DIME SIZE HAIL 5 MILES NORTH 7 MILES
EAST OF AMORITA.
1000 PM /5TH GRANT STRONG WINDS BLEW DOWN 3 INCH DIAMETER
TREE LIMBS 3 MILES EAST OF RENFROW.
100 AM /6TH OKLAHOMA LIGHTING STARTED A WAREHOUSE FIRE ON
NORTH SANTE FE IN OKLAHOMA CITY.
DAMAGE WAS MINOR.
110 AM /6TH GARFIELD LIGHTNING STARTED AN OIL TANK BATTERY
FIRE NEAR ENID.
*********************************************************************
709 PM /6TH CUSTER 2 INCH DIAMETER HAIL 4 MILES NORTHWEST
OF WEATHERFORD.
MTE/FABThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 45 min |
| Jun 6, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 48 min |
| Jun 6, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 49 min |
| Jun 6, 8:53 PM CDT | Flash Flood Warning | OUN | Custer | 4 hr |
| Jun 6, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| Jun 6, 9:36 PM CDT | Tornado Warning | OUN | Washita | 24 min |
| Jun 6, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| Jun 6, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 53 min |
| Jun 6, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 49 min |
| Jun 6, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 46 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.